EconPapers    
Economics at your fingertips  
 

Distributions of triplets in genetic sequences

Yu Shi, Ido Kanter and David Kessler

Physica A: Statistical Mechanics and its Applications, 1998, vol. 252, issue 1, 48-60

Abstract: Distributions of triplets in some genetic sequences are examined and found to be well described by a two-parameter Markov process with a sparse transition matrix. The standard deviations of all the relevant parameters are not large, indicating that most sequences gather in a small region in the parameter space. Different sequences have very similar values of the entropy calculated directly from the data and the two parameters characterizing the Markov process fitting the sequence. No relevance with taxonomy or coding/noncoding is clearly observed.

Keywords: Markov process; Genetic sequence; DNA (search for similar items in EconPapers)
Date: 1998
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437197006249
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:252:y:1998:i:1:p:48-60

DOI: 10.1016/S0378-4371(97)00624-9

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:252:y:1998:i:1:p:48-60